Dermatology Community
Two Feet One Hand Syndrome or Disease
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Two Feet One Hand Syndrome or Disease

Hi,
I would love to know where I can go to research what I was diagnosed with back in 2006. Two Feet One Hand Syndrome is what the Dr called it. By the next visit he had left the practice and I'm not fond of anyone else with in the practice. It looks like a fungus or athletes foot only on my left hand and both feet. When it's flared up it itches worst than ezcema (eczema) and my skin get very very dark at certain times of the year. When treated with steroid creams and antibiotic creams it lightens up stop itching but never ever goes away. I have a family history of this as well. My mother has it both hands both feet as well as her father(my granddad). My aunt(my mother's sister) has it left hand both feet as I do. The same aunt's son has it both feet both hands. No one else in my family has it. My mother, aunt, cousin, and myself all got it around age 7 or 8. Thankfully my kids do not have it but have Ezcema (eczema) as do I and all the people mentioned above. Please help me in understanding why us and only us. When I try to look this up on the internet I get no where. My PCP has never heard of it. Then why would he he's not a Dermatologist.
Related Discussions
13 Comments Post a Comment
Blank
499207_tn?1210630855
Hello,
I have never heard of this condition either since its not a specific medical condition, though I may know what your doctor was talking about. I think you GP was refering to the physical appearence of this condition with regard to location on your body. This would lead to me think that you may have a fungal foot infection (tinea pedis). By your feet being in close proximity you have spread it via foot to foot contact then you have touched the infected foot with you hand hence leading to "Two feet and hand disease", as fungal infections spread via physical contact.

Further creedence is added to this diagnosis as you said you have applied hydocortisone cream (steroid creams). These creams act by producting an anti-inflammatory and an immunosuppressive responce (reduce sweeling, redness, itch) but by doing so dont deal with the route cause. These drugs are commonly known as "masking agents" as they deal with the common inflammation symptoms of many diseases but in some cases, such as a fungal infection not the cause. This lead to a remission in the disease's symptoms but once treatment stops or a threshold is reached the orginal disease will come back, often more aggressive.

In terms of treatment I recommend you try a topical anti-fungal cream, lamisil (terbinafine). Follow the instructions and apply to the affected areas.
Regards

Dr Foot
Blank
Avatar_n_tn
My sixteen year old daughter suddenly developed a red rash (just on her toes and fingers).  It came out of no where.  She has been putting an antifungal cream on the affected areas twice a day for a couple of weeks, and it has improved some, but not much.  Today she said that her thumbnails hurt.  She has suffered from hyperhydrosis for years - so I'm wondering if this has anything to do with it??  
Blank
Avatar_n_tn
I too was diagnosed with two feet one hand. I was told that it is a severe environmental allergy. Closed toed shoes agrivate it.

I had been mis-diagnosed for 5 years as having exzima. I had tried tons of perscription creams and used lots of bottles of heavy lotion to try and relieve the itch horrible rash. It got so severe that 3 of my fingernails on my hand fell off.

I finally found a dermatologist that could correctly diagnose my condition. He prescribed lamasil. The first time in 5 years my condition completely went away and my nails grew back. It will eventually come back, but all I have to do is go back in and tell him that I am starting to get it again and I will go back on lamasil.

Hope this helps!
Blank
Avatar_n_tn
Ten years ago I had a severe fungal infection on my left foot.  Eventually I broke out with blisters all over my hands.  A group of physicians at Jefferson Hospital told me that I was having a systemic reaction to the foot fungus.  In July I noticed a spot on my foot and behold...blisters again started to appear on my hands.  I requested that my physician follow the same protocol that was used before; oral steriods and lamisil.  He prescribed only a weeks supply at 500mg a day and it worked for a moment.  I did further research online and discovered that he should have provided considerable more time for the treatment to work.  Now I am back on the Lamisil, but only taking 250mg and it is not working nearly as well as before.  I am considering just upping my dosage if it does not change soon.  In the meantime I am consuming fresh garlic and garlic tablets, and making sure that I am on a good multi-vitamin.  
Blank
Avatar_m_tn
Your condition is known as tinea pedis/manum. It is a fungal infection. It can be treated with systemic antifungals and topical antifungals. If treated with topical steroids you can make the condition worst known as tinea incognito. As far as genetics, it's usually not a risk factor. The reason why your aunts etc have it is because you are spreading the fungal infection to eachother.  
Blank
Avatar_m_tn
Had been diagnosed with two feet one hand syndrome by a Dermatologist and he was right.
After having been plagued for a year or more with increasing skin flaking and cracking I was treated with Biaxin and it took about a month  or more to improve by 90 pecent.
There is still a little spot of dryness and lumpy skin on my right foot near the big toe and I might need another treatment now two years later.What is Biaxin?
Advertisement
Feedback for Biaxin
User Reviews Avg User Rating
14 Reviews
6.6 Rate it!

Biaxin is in a group of drugs called macrolide antibiotics. It fights bacteria in your body.

Biaxin is used to treat many different types of bacterial infections affecting the skin and respiratory system. It is also used together with other medicines to treat stomach ulcers caused by Helicobacter pylori.

Biaxin may also be used for other purposes not listed in this medication guide.  
Blank
Avatar_m_tn
I had a derm tell me I had two feet one hand syndrome and did two seperate tests for fungus, both of which came back negative.  The affected area is my left thumb and both thumb toe nails.  After the negative tests she said it may be psoriatic nails (psoriasis)... So frustrating as that is why I went to her, to see if she could have any treatment ideas.  She said basically nothing... There is no cure and you just have to deal with it.
Blank
Avatar_n_tn
I have two feet one hand. In the winter my hand gets tiny cracks which are very painful. Nothing much I can do about it. And believe me I have tried.
Blank
Avatar_n_tn
I have two feet one hand. In the winter my hand gets tiny cracks which are very painful. Nothing much I can do about it. And believe me I have tried.
Blank
Avatar_n_tn
2 feet 1 hand same as the rest I suppose.  My derm put me on Betamethasone Dipropionate Cream USP .05%.  Worked great the first time clearing it back to beautiful smooth skin 2 matching hands!!  It will come back.

Takes about 3-4 weeks 2 times a day but it does go away for about a month.
This time around I will use a refresher application every 2 weeks after it clears up.

She said there is no cure only treatment for symptoms.  
Blank
Avatar_f_tn
WOW!!! so great to know I'm not alone in my continued fight against this ugly delimma in my life. I have learned to live with it. It comes and goes medication doesn't help much it clears up then goes dark again. For the person who thought me and my family members were passing it back and forth to one another we don't go barefoot and I have not been in close proximity to them in over 20 yrs so not sure what that is about.  Good luck to the rest of you who know what I'm going through.
Blank
Avatar_f_tn
I have been getting deep blister bumps forming under the skin of my palm side left hand thumb now, my right hand is doing it. I have been using Betamethasone Dipropionate 0.05%.  It went way a couple of times and was just rough skin but now it has come back with a vengence.  I don't really see any fungus on my feet anymore but I can smell it.  I am so ashame to let my hands be seen at work.  Emailing my derm for answers, willkeep you posted.
Blank
Avatar_m_tn
Biaxin   Finally found a Dermatologist that immediately diagnosed the same problem that you described.
Snow Garden soil and lumber caused my hands bleeding and cracking.
Biaxin did the Job and to help the skin Dermal Therapy from Costco or others.
Glad to help others as I suffered for years using different creams.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
Avatar_m_tn
Blank
PMDER1
San francisco, CA
209987_tn?1418913008
Blank
tschock
AB